Alert archive / Idaho / Wind Advisories in 2009
Wind Advisory 4, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Mar 10, 2009, 3:40 AM MDT. It took effect at Mar 10, 2009, 12:00 PM MDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2009, 3:40 AM MDT (09:40 UTC)
- In effect from
- Mar 10, 2009, 12:00 PM MDT
- Expired
- Mar 10, 2009, 2:25 PM MDT
- In force
- 2 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 100940 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 340 AM MDT TUE MAR 10 2009 IDZ020-021-102100- /O.NEW.KPIH.WI.Y.0004.090310T1800Z-090311T0300Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS 340 AM MDT TUE MAR 10 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. STRONG WINDS ARE EXPECTED TO DEVELOP IN THE SNAKE RIVER PLAIN THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH CAN BE EXPECTED. WINDS ARE EXPECTED TO DIMINISH AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
000 WWUS75 KPIH 102025 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 225 PM MDT TUE MAR 10 2009 IDZ020-021-102130- /O.CAN.KPIH.WI.Y.0004.000000T0000Z-090311T0300Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS 225 PM MDT TUE MAR 10 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. AT 2 PM MDT WINDS IN THE UPPER AND LOWER SNAKE PLAIN WERE SOUTHWEST AT 20 TO 30 MPH WITH GUSTS UP TO 40 MPH REPORTED. WINDS WILL DIMINISH IN STRENGTH TO ABOUT 10 MPH THROUGH MIDNIGHT AND THEN REVERSE DIRECTION BECOMING NORTHEAST UP TO 10 MPH TOWARDS MORNING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 10, 3:13 AM MDT, 27 minutes earlier.
Area forecast discussion, Mar 10, 3:13 AM MDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 313 AM MDT TUE MAR 10 2009 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT. TROUGH AXIS HAS PULLED EASTWARD INTO WYOMING AS FLOW ALOFT TURNS NORTHWESTERLY BEHIND THE TROUGH. SCATTERED MOUNTAIN SHOWERS WILL LINGER IN THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS TODAY. MODELS INDICATE STRONG WINDS DEVELOPING IN THE SNAKE PLAIN THIS AFTERNOON AND EVENING. WILL ISSUE A WIND ADVISORY FOR THE SNAKE RIVER PLAIN FROM NOON TO 9 PM WITH WINDS EXPECTED AROUND 25 KT GUSTING TO 35 TO 40 KT. DRIER FLOW IS EXPECTED TO SHUT OFF SHOWERS IN THE HIGHER ELEVATIONS BY WEDNESDAY MORNING WITH RIDGING ACROSS THE NORTHWEST. ISOLATED SHOWERS WILL BE POSSIBLE IN THE FAR NORTHEAST CORNER OF THE REGION OTHERWISE DRY WEATHER IS EXPECTED THROUGH THURSDAY NIGHT. TEMPERATURES WILL REMAIN BELOW NORMAL BUT WILL SLOWLY TREND UPWARD. .LONG TERM...FRIDAY THROUGH TUESDAY. UPPER LEVEL RIDGE REMAINS IN EFFECT UNTIL SATURDAY. LATEST RUN OF THE GFS IS A LITTLE FASTER WITH BRINGING IN THE NEXT STORM SYSTEM FROM THE NORTHWEST. GFS BRINGS THIS SYSTEM IN ON SATURDAY WHEREAS THE EUROPEAN CONTINUES TO BRING THE SYSTEM IN MAINLY SATURDAY NIGHT. HAVE GIVEN SOME CREDIT THE GFS AND RISEN PRECIPITATION CHANCES FOR SATURDAY...FAVOR THE EUROPEAN WHICH BRINGS MOST OF THE PRECIPITATION INTO THE AREA SATURDAY NIGHT THROUGH SUNDAY. THIS IS A LITTLE MORE CONSISTENT WITH PREVIOUS RUNS. RIDGE EXPECTED TO BECOME DOMINANT AGAIN EARLY NEXT WEEK. && .AVIATION...UPPER LEVEL TROUGH EXPECTED TO MOVE THROUGH THE REGION TODAY AND PRODUCE SHOWERS FOR THE HIGHER ELEVATIONS. EXPECT TAF SITES TO REMAIN DRY. MODELS HINTING AT SOME MVFR CEILINGS TODAY...HAVE SOME DOUBTS BUT WILL CONTINUE TO MONITOR. OTHERWISE...WINDS WILL BE THE MAIN CONCERN WITH GUSTS TO 35KTS LIKELY IN THE SNAKE PLAIN. && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR IDZ020-021. &&
Hazardous weather outlook, Mar 9, 4:47 AM MDT, 22 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 447 AM MDT MON MAR 9 2009 IDZ017>025-031-032-101100- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 447 AM MDT MON MAR 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT AN AREA OF MODERATE TO HEAVY SNOW IS EXPECTED IN THE SOUTHEASTERN CORNER OF THE STATE AS A FRONT STALLS OVER THE AREA. A WINTER STORM WARNING FOR HEAVY SNOW CONTINUES THROUGH MIDNIGHT TONIGHT. STORM TOTAL ACCUMULATION OF UP TO 12 INCHES IS POSSIBLE ABOVE 7000 FEET WITH UP TO 7 INCHES IN LOWER ELEVATIONS. TWO TO 5 INCHES IS EXPECTED IN THE UPPER SNAKE HIGHLANDS WITH 1 TO 3 INCHES ELSEWHERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW IS EXPECTED TO TAPER OFF BY TUESDAY WITH SCATTERED SNOW SHOWERS EXPECTED MAINLY IN THE HIGHER ELEVATATIONS. WINDS WILL INCREASE ON TUESDAY AND MAY GUST AS HIGH AS 35 TO 40 MPH IN THE SNAKE RIVER PLAIN. .SPOTTER INFORMATION STATEMENT...
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.